Alert archive / Kentucky / Tornado Warnings in 2020
Tornado Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 28, 2020, 7:23 PM CDT for Ballard County, McCracken County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 7:23 PM CDT (00:23 UTC)
- Expired
- Mar 28, 2020, 7:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 7 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:53 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
864
WFUS53 KPAH 290023
TORPAH
KYC007-145-290045-
/O.NEW.KPAH.TO.W.0035.200329T0023Z-200329T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
723 PM CDT Sat Mar 28 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Western McCracken County in western Kentucky...
Central Ballard County in western Kentucky...
* Until 745 PM CDT.
* At 723 PM CDT, a severe thunderstorm capable of producing a tornado
was located near La Center, moving northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
West Paducah and Barkley Regional Airport around 730 PM CDT.
Other locations impacted by this tornadic thunderstorm include Kevil.
This includes Interstate 24 in Kentucky between Mile Markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3709 8907 3718 8888 3719 8880 3714 8873
3714 8870 3712 8863 3697 8868 3696 8903
TIME...MOT...LOC 0023Z 241DEG 52KT 3707 8891
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
071 follow-up statement
215
WWUS53 KPAH 290034
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
734 PM CDT Sat Mar 28 2020
KYC007-145-290045-
/O.CON.KPAH.TO.W.0035.000000T0000Z-200329T0045Z/
McCracken KY-Ballard KY-
734 PM CDT Sat Mar 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN
MCCRACKEN AND CENTRAL BALLARD COUNTIES...
At 732 PM CDT, a severe thunderstorm capable of producing a tornado
was located just north of Barkley Regional Airport, moving northeast
at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
West Paducah around 735 PM CDT.
Lone Oak around 740 PM CDT.
Other locations impacted by this tornadic thunderstorm include Kevil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3709 8907 3718 8888 3719 8880 3714 8873
3714 8870 3712 8863 3697 8868 3696 8903
TIME...MOT...LOC 0032Z 251DEG 38KT 3710 8880
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 28, 7:18 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 28, 7:18 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Paducah KY 718 PM CDT Sat Mar 28 2020 .UPDATE... Issued at 718 PM CDT Sat Mar 28 2020 && .SHORT TERM...(Tonight through Tuesday night) Issued at 315 PM CDT Sat Mar 28 2020 An upper level low over eastern Nebraska this afternoon will lift ne into the upper Midwest overnight. Associated surface low pressure will remain in phase. Thunderstorm activity is still expected to ramp up later afternoon, as a pre-frontal trof moves into southeast Missouri by 5 or 6 p.m. The trof will push east through the evening, with scattered to numerous showers and scattered thunderstorms. Some of the storms may be severe. 0-6 km shear values should be in the 50-60 kt range, with MUCAPES 1000-1500 J/KG. Damaging wind gusts seems to be the primary hazard as a possible QLCS type system evolves, along with a tornado or two, and possibly marginally severe hail. The front will move east of the area around midnight, bringing an end to all showers and storms. The rest of the night will be dry, with dry and breezy conditions lasting into Sunday. Given we are already in the upper 60s to lower 70s, we maintained our inherited warmer highs than any blend option. MOS from the EC and GFS seem more in line. We went with the same trend Sunday given we will see sun and a west, southwest trajectory, that often times can push us up over what most numbers show. Highs mid 60s north to around 70 south. We also went with lower MOS dew points as we will likely mix out fairly well. Sky cover will increase late in the day Monday ahead of the next storm system. The mid-upper level trof will emerge from the southwest U.S. Monday, and strengthen while bringing Gulf moisture northward. Rain is expected to reach SE Missouri Monday evening and then spread through the rest of the CWA overnight. Widespread showers continue through the day Tuesday. With the center of the low now expected to pass well to our to the south,removed lightning chances. Should be more of a stratiform/overrunning type of event with rain amounts in the .5" to 1" range over se MO/wrn KY. lesser amounts can be expected the farther north one travels. .LONG TERM...(Wednesday through Saturday) Issued at 315 PM CDT Sat Mar 28 2020 A mainly dry and cool pattern is expected late next week. There is a slight chance of showers associated with reinforcing shots of cool air. The main theme among the ensemble means of both the gfs and ecmwf has been negative 500 mb height anomalies across the eastern half of the USA. The models have trended stronger with these anomalies. 850 mb temps have also trended downward. Both ensemble means show 850 mb temps within a few degrees of zero by next weekend. Timing of the specific features driving the colder air southward varies among the models. It appears weak ridging over our area on Wednesday will be very temporary, but sufficient for dry and mild weather. Highs will be near 60 Wednesday. By next weekend, a 500 mb low is forecast to evolve somewhere along the US/Canadian border east of the Rockies. In the process, a cold front is likely to be shunted east across our region. This front is the reason a slight chance pop will be introduced into the forecast for Thursday through Friday. Temps will cool down behind the front, with highs Friday and Saturday in the lower to mid 50s. Overnight lows in the 30s could have some impact on agriculture. Collaboration with ag weather experts will take place after this warm spell to determine whether frost headlines would be needed at that point. && .AVIATION... Issued at 718 PM CDT Sat Mar 28 2020 A broken line of showers and tstms will continue across the region this evening. Some of the tstms may be severe, with winds in excess of 50 knots, and small hail possible. Cigs will be generally VFR, with some scattered lower clouds, as the convection moves toward the east. Intermittent IFR vsbys will be associated with the heavier showers and tstms. Most, if not all, of the significant showers/ storms will be out of the region by 06Z, along with any cigs or vsby restrictions. Sustained winds 15 to 20 knots will gradually veer to the west-southwest gusting 25 to 30 knots, especially after daybreak Sun. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...MY AVIATION...DB
Hazardous weather outlook, Mar 28, 6:55 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 655 PM CDT Sat Mar 28 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 655 PM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Scattered to numerous thunderstorms are expected this evening and into the overnight. Damaging wind will be the main hazard, along with a chance for a few tornadoes. Marginally severe hail is also possible. River flooding continues. Monitor statements and forecasts for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. Refer to the river flood warnings and statements for the latest details on continued river flooding. .SPOTTER INFORMATION STATEMENT... Spotters have been activated tonight.
In the hours before
Special weather statement, Mar 28, 4:54 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
454 PM CDT Sat Mar 28 2020
INZ081-086-087-282230-
Warrick IN-Vanderburgh IN-Gibson IN-
454 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARRICK...SOUTHEASTERN
GIBSON AND VANDERBURGH COUNTIES UNTIL 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Melody Hill, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Evansville, Princeton, Boonville, Newburgh, Chandler, Fort Branch,
Melody Hill, Haubstadt, Darmstadt, Lynnville, Folsomville, Kasson,
Elberfeld, Somerville and Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3820 8704 3791 8751 3794 8757 3797 8758
3797 8760 3809 8769 3834 8757 3827 8732
3825 8732 3824 8730 3823 8730 3823 8717
TIME...MOT...LOC 2153Z 221DEG 38KT 3803 8751
07Special weather statement, Mar 28, 5:05 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
505 PM CDT Sat Mar 28 2020
INZ088-KYZ019-282245-
Spencer IN-Daviess KY-
505 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SPENCER AND DAVIESS COUNTIES
UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owensboro, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owensboro, Rockport, Dale, Grandview, Whitesville, Santa Claus,
Knottsville, St. Joseph, Masonville, Stanley, Eureka, Chrisney, Troy,
Gentryville, Moseleyville and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3791 8698 3790 8699 3790 8691 3784 8691
3779 8682 3767 8683 3756 8704 3768 8741
3778 8728 3778 8730 3789 8730 3806 8715
3805 8709 3812 8707 3812 8702 3820 8702
3821 8679 3800 8677
TIME...MOT...LOC 2205Z 228DEG 46KT 3772 8719
07Special weather statement, Mar 28, 5:06 PM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Paducah KY 506 PM CDT Sat Mar 28 2020 MOZ100-107>109-282245- Butler MO-Carter MO-Wayne MO-Ripley MO- 506 PM CDT Sat Mar 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...EASTERN RIPLEY...SOUTHERN WAYNE AND NORTHWESTERN BUTLER COUNTIES UNTIL 545 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near Budapest, or near Doniphan, moving northeast at 55 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Poplar Bluff, Piedmont, Greenville, Lake Wappapello State Park, Ellsinore, Williamsville, Hendrickson, Brush Arbor, Budapest, Milltown, Oxly, Shook, Fairdealing, Grandin and Mill Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3655 9067 3670 9093 3722 9067 3703 9021 TIME...MOT...LOC 2205Z 212DEG 46KT 3672 9081 SP
Special weather statement, Mar 28, 5:45 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
545 PM CDT Sat Mar 28 2020
MOZ109-110-282330-
Butler MO-Stoddard MO-
545 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STODDARD AND
SOUTHEASTERN BUTLER COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chalk Bluff Natural Area, moving northeast at 60 mph. Other strong
storms were in a line from near Dexter and Bernie...to near Qulin.
These storms were also moving northeast at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dexter, Bernie, Bloomfield, Essex, Qulin, Dudley, Baker and Penermon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3650 9047 3690 9004 3683 8972 3663 8985
3663 9015 3660 9018 3655 9018 3654 9021
3650 9022
TIME...MOT...LOC 2244Z 230DEG 45KT 3650 9025
07Special weather statement, Mar 28, 7:01 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
701 PM CDT Sat Mar 28 2020
KYZ012-017-290045-
Christian KY-Trigg KY-
701 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN AND
SOUTHEASTERN TRIGG COUNTIES UNTIL 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 45 mph. This storm
will reach the Hopkinsville area around 745 PM.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hopkinsville, Fort Campbell, Lafayette and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CDT for south central
and western Kentucky.
LAT...LON 3666 8785 3667 8789 3694 8764 3676 8738
3664 8753 3663 8785
TIME...MOT...LOC 2359Z 219DEG 41KT 3639 8799
YorkLocal storm report, Mar 28, 7:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN DIEHLSTADT 36.96N 89.43W
03/28/2020 M1.73 INCH SCOTT MO TRAINED SPOTTER
IN THE LAST 90 MINUTES.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 45 min |
| Mar 28, 7:01 PM CDT | Special Weather Statement | PAH | Christian | 44 min |
| Mar 28, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 27 min |
| Mar 28, 7:10 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 50 min |
| Mar 28, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 19 min |
| Mar 28, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 38 min |
| Mar 28, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 45 min |
| Mar 28, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Henderson, Union, Webster | 42 min |
| Mar 28, 7:42 PM CDT | Tornado Warning | PAH | Livingston | 18 min |
| Mar 28, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 27 min |
| Mar 28, 7:51 PM CDT | Tornado Warning | PAH | Henderson, Union | 24 min |
| Mar 28, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 34 min |
| Mar 28, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 34 min |
| Mar 28, 7:58 PM CDT | Tornado Warning | PAH | Henderson | 47 min |
| Mar 28, 8:16 PM CDT | Tornado Warning | PAH | Daviess | 44 min |
| Mar 28, 8:27 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Union, Webster | 33 min |
| Mar 28, 8:31 PM CDT | Flash Flood Warning | PAH | Henderson | 2 hr |
| Mar 28, 8:44 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 46 min |
| Mar 28, 9:57 PM CDT | Special Weather Statement | PAH | Christian, Todd | 48 min |
| Mar 28, 10:12 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
Nearby
Tornado Warnings in Kentucky, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.